Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 6, NWS Shreveport, LA

March 18, 20224 states

NWS Shreveport, LA issued this wind advisory at Mar 18, 2022, 3:25 AM CDT for 4 states. It took effect at Mar 18, 2022, 9:10 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2022, 3:25 AM CDT (08:25 UTC)
In effect from
Mar 18, 2022, 9:10 AM CDT
Expired
Mar 18, 2022, 7:00 PM CDT
In force
10 hr
Issued by
NWS Shreveport, LA
All 42 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 39 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS74 KSHV 180825
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
325 AM CDT Fri Mar 18 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-018-019-021-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-181630-
/O.NEW.KSHV.WI.Y.0006.220318T1500Z-220319T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Caldwell-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, 
Clarks, Grayson, Columbia, Idabel, Broken Bow, Clarksville, 
Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, 
Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, 
Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, 
Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, 
Rusk, Henderson, Carthage, Nacogdoches, and Center
325 AM CDT Fri Mar 18 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...West winds near 20 mph with gusts up to 30 mph expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east and northeast Texas.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

20
2 follow-up statements
898 
WWUS74 KSHV 181410
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
910 AM CDT Fri Mar 18 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-018-019-021-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-190000-
/O.EXT.KSHV.WI.Y.0006.220318T1410Z-220319T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Caldwell-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, 
Clarks, Grayson, Columbia, Idabel, Broken Bow, Clarksville, 
Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, 
Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, 
Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, 
Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, 
Rusk, Henderson, Carthage, Nacogdoches, and Center
910 AM CDT Fri Mar 18 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West northwest winds near 20 mph with gusts up to 40 mph
  expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east and northeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

15
503 
WWUS74 KSHV 182015
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
315 PM CDT Fri Mar 18 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-018-019-021-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-190000-
/O.CON.KSHV.WI.Y.0006.000000T0000Z-220319T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Caldwell-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, 
Clarks, Grayson, Columbia, Idabel, Broken Bow, Clarksville, 
Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, 
Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, 
Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, 
Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, 
Rusk, Henderson, Carthage, Nacogdoches, and Center
315 PM CDT Fri Mar 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West northwest winds near 20 mph with gusts between 35 to 40
  mph expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east and northeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

15

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Mar 18, 2:01 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Mar 18, 2:01 AM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
201 AM CDT Fri Mar 18 2022

.AVIATION...

Convection continues ahead of a warm front and approaching upper
low. However, most of this convection is across our eastern zones,
affecting KELD/KMLU. Reduced flight categories have moved across
all the TAF sites, but should see some improvement at
KTYR/KGGG/KLFK before sunset, as a cold front moves through the
area. Wrap around moisture from the upper low will keep reduced
cigs and light -shra at the remaining sites a bit longer into the
TAF period. Should see these cigs gradually diminish from W to E
tomorrow, with the departure of the low. Winds will become W and
increase to 15-20kts with gusts to 30kts by daybreak over E TX and
eventually spreading E across the remainder of the region through
throughout the day, before diminishing after 19/00z. /20/

&&

.PREV DISCUSSION... /issued 1029 PM CDT Thu Mar 17 2022/

UPDATE...

No major changes were needed to be made to the forecast for
tonight as everything appears to be on track. Still seeing some
widespread sub-severe thunderstorms moving through the area late
this evening. Mainly for areas to the east of the Texas/Louisiana
line and into portions of southwest Arkansas. They have been
carrying some small hail and loads of lightning. Expecting the
activity to eventually clear the area through the overnight hours.
/33/

&&

PREV DISCUSSION... /issued 417 PM CDT Thu Mar 17 2022/

SHORT TERM.../Tonight through Friday Night/

Low level moisture advection continues across much of Cntrl and E
TX this afternoon, evident with the expanding cu field noted on
the visible satellite imagery generally along and E of the I-35
corridor. This trend will continue through the evening, as 35-40kt
Srly LLJ develops over the region ahead of a strong upper trough
that has begun to close off over the Lower TX Panhandle and soon
to enter SW OK. The afternoon sfc analysis indicates that the dry
line continues to mix E across WCntrl TX, beneath a strong sfc low
that has developed near the Upper Red River Valley just ahead of
the closed off low. The progs continue to suggest that this sfc
low will eject NE into Cntrl OK this evening into the Ozarks by
daybreak Friday, which will help reinforce the dry line E into the
region late tonight before exiting the area by mid to late
morning. Large scale forcing in expected to increase by/after 00Z
this evening just ahead of the closed low within the expanding
moist sector, with convection rapidly increasing over E TX/SE
OK/SW AR before entering Wrn LA by mid-evening. This will occur
just N of a warm front that has recently begun to move ashore the
Mid TX coastal plain into extreme SE OK, which should quickly
shift N into E TX/N LA by mid to late evening as the convection
begins to expand. Intensification is expected by this time on both
sides of the front, with steep mid level lapse rates noted as they
increase to 7.5-8.0 C/Km just ahead of the negatively tilted
trough axis extending out from the low. Storms near and N of the
warm front should remain elevated, with large hail the primary
threat here, although stronger convection that is able to develop
farther S within the warmer/more moist air is liable to become sfc
based, and thus also result in a damaging wind threat. Did add svr
wording to the forecast this evening and a portion of the
overnight hours, with the threat ending by/after 09Z Friday.

Much drier air noted on the afternoon water vapor imagery just S
of the closed low over Wrn and Cntrl TX will quickly entrain E
beneath the low by mid and late evening, with the convection
expected to rapidly shift E across the region and diminish.
Isolated convection still can't be ruled out though near and just
ahead of the approaching dry line before ending by daybreak, with
insolation Friday will be limited over the Nrn half of the region
(at least) given the warp-around stratocu field that is expected
around the compact low to our N. A very tight pressure gradient
will also exist near and beneath the sfc low in wake of the dry
line passage late tonight through Friday, with strong WNW winds of
20-30 mph with gusts to 40 mph expected over much of the region.
Have held off on a Wind Advisory given that one will remain in
effect for the NW sections of NE TX through 00Z this evening, with
the mid shift likely needing to issue one for their forecast
package in the morning. These winds and the extensive stratocu
field will limit the extent of insolation Friday, and thus have
undercut NBM temps by several degrees especially across NE TX/SE
OK/SW AR, where max temps should only climb into the mid 50s to
near 60. Stronger insolation farther to the S should yield milder
temps, but still remain below the daily norms as they climb into
the 60s, and to near 70 across the ESE zones.

The wrap around cloud cover should diminish Friday evening with
the departing low, as it begins to open up while ejecting NE into
the Midwest and OH Vallies. Sfc ridging will also begin building
into the region from the Srn Plains Friday night, thus allowing
winds to diminish and result in some radiational cooling to
occur. However, the progs do suggest that some elevated AC/cirrus
cigs will eject NE across the Srn half of the area Friday night
along the base of the ejecting trough, which may help offset the
radiational cooling. A light freeze will be possible across the
protected areas of SE OK/adjacent SW AR, with temps ranging from
the upper 30s/lower 40s elsewhere even with the elevated cigs
expected.

15

LONG TERM.../Saturday through Thursday/

High pressure of 1024mb will be right over us for much of this
weekend coming with the air mass core over E TX by midday Saturday.
Our winds will be still a little brisk from the NW, but begin to
slack and veer to NE well before sundown. Highs will be around 70,
which is average for mid March. And our lows will remain a little
cooler than average again for Sunday morning with upper 30s and
lower 40s, with average being about 5 degrees warmer. Skies remain
partly cloudy with highs in the middle 70s for the most part.

The surface high will be 1022mb and shifting across the MS River
early and our winds will pick up right from the SE and run 5 to 15
mph for the day. We look to continue pumping in rich Gulf moisture
across all of the mid South overnight and into all of Monday. The
gradient really picks up to start the new work week with QPF signal
edging our way early in the day for our TX counties with warm air
advection showers early, adding thunder with heating. We will see
windy conditions with mostly cloudy skies and lows in the 50s and
even some 60s for low early on Tuesday ahead of the next cold front.
Highs on Monday will have a large gradient across our four state
area in the mid to upper 60s northwest of I-30 to low and mid 70s
south and east with more sun possible over our parishes.

Tuesday is looking slightly warmer ahead of the cold front in most
cases with a good SW component to the winds and a mix of sun and
clouds. We will see the cold front shift winds to W overnight and
eventually NW by daybreak on Wednesday under the girth of this huge
upper trough. The upper level winds will parallel the front for a
while until the upper trough shifts out the clouds and rain. The SPC
continues the threat for our region with their day 5 and 6 outlooks
for all modes of severe weather possible.

So timing is loosely better between the GFS and ECMWF. However, the
GFS wraps in a core upper low longer, which will be over NW AR by
early on Wednesday with the depth of the upper trough extending back
over the Sea of Cortez and the Baja region. Meanwhile, the ECMWF has
no such low core in the lifting upper tough after Tuesday evening,
but has the very deep trough extending from Canada down toward the
Rio Grande valley. Either way, the threat for severe storms will be
ending by late Tuesday ahead of the surface cold front, but
depending on which model is right, we may take an extra half day or
so to scour out and end the light rain.

Beyond this time-frame, the upper troughing on the GFS develops a
new weak core and slides our way with more weather early next
weekend, while the ECMWF is high and dry with a surface high still
parked in the central Gulf, so we can only hope to keep the good
rain coming. Speaking of rainfall, the WPC outlook for our Monday
into Tuesday now extends into a tiny bit of very early Wednesday as
well with rainfall totals anywhere from an inch or two, to as much
as three or more in their days 4/5/6, which update a little later.
By far we will see the most of our rain fall on their day 5 with 1
to 3 inches possible areawide, from daybreak Tuesday daybreak until
Wednesday 12Z. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  42  71  43  77 /   0   0   0   0
MLU  42  68  41  74 /   0   0   0   0
DEQ  32  70  38  76 /   0   0   0   0
TXK  41  70  42  75 /   0   0   0   0
ELD  38  68  39  76 /   0   0   0   0
TYR  40  71  44  76 /   0   0   0   0
GGG  39  72  42  77 /   0   0   0   0
LFK  40  73  42  76 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20

In the hours before

Special weather statement, Mar 17, 10:00 PM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1000 PM CDT Thu Mar 17 2022

ARZ072-073-LAZ002>006-012-180345-
Union AR-Columbia AR-Bossier LA-Bienville LA-Lincoln LA-Union LA-
Claiborne LA-Webster LA-
1000 PM CDT Thu Mar 17 2022

...A strong thunderstorm will impact portions of southwestern Union
and southeastern Columbia Counties, Webster, northwestern Union,
Claiborne, northwestern Bienville, southeastern Bossier and
northwestern Lincoln Parishes through 1045 PM CDT...

At 1000 PM CDT, Doppler radar was tracking a strong thunderstorm over
Doyline, or 9 miles southwest of Minden, moving northeast at 60 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Bossier City, Minden, Homer, Junction City, Haughton, Haynesville,
Bernice, Sibley, Gibsland, Doyline, Dixie Inn, Dubberly, Heflin,
Shongaloo, Eastwood, Atlanta, Cooley, Evergreen, Athens and Lisbon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3226 9342 3245 9367 3327 9304 3293 9252
TIME...MOT...LOC 0300Z 223DEG 51KT 3252 9340

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

16
Special weather statement, Mar 17, 10:51 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1051 PM CDT Thu Mar 17 2022

LAZ022-180415-
La Salle LA-
1051 PM CDT Thu Mar 17 2022

...A strong thunderstorm will impact portions of southeastern La
Salle Parish through 1115 PM CDT...

At 1050 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deville, or 9 miles west of Larto, moving northeast at 55 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Catahoula Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3134 9204 3132 9208 3134 9209 3135 9207
      3136 9208 3138 9212 3141 9215 3143 9216
      3145 9216 3146 9217 3147 9216 3148 9218
      3147 9219 3148 9220 3177 9201 3133 9201
TIME...MOT...LOC 0350Z 223DEG 49KT 3139 9206

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

16

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:18 PM CDTSpecial Weather StatementSHVPanola, Shelby27 min
Mar 17, 8:19 PM CDTSpecial Weather StatementSHVCherokee26 min
Mar 17, 8:46 PM CDTSpecial Weather StatementSHVGregg, Rusk29 min
Mar 17, 7:24 PM CDTSpecial Weather StatementSHVLafayette36 min
Mar 17, 7:55 PM CDTSpecial Weather StatementSHVHempstead, Nevada35 min
Mar 17, 9:16 PM CDTSpecial Weather StatementSHVUnion44 min
Mar 17, 9:09 PM CDTSpecial Weather StatementSHVBossier, Caddo, De Soto, Webster51 min
Mar 17, 10:00 PM CDTSpecial Weather StatementSHVClaiborne, Webster45 min
Mar 17, 10:51 PM CDTSpecial Weather StatementSHVLaSalle24 min

Nearby

Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.